MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VQ
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device inspection, the videoscope exhibited foreign material in the ventilation port, light guide connector, universal cord socket, angle lever, up/down plate, forceps elevator lever and video cable ore dome.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 years since the subject device was manufactured.The legal manufacturer was unable to confirm whether the customer's reprocessing steps were deviated from the instructions for use.Based on the results of the investigation, olympus confirmed foreign material came out of the devices, however, were unable to be identified.Therefore a definitive root cause of the foreign material could not be determined.Labeling: as a result of confirming the contents of the instruction manual of enf-vq, there are descriptions about reprocessing method in the items below: chapter 6 compatible reprocessing methods and chemical agents.Chapter 7 cleaning, disinfection, and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19754297
Report Number3002808148-2024-06441
Device Sequence Number6579581
Product Code EOB
UDI-Device Identifier04953170291050
UDI-Public04953170291050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-VQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown